Anxiety help....New Here!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bizybee
New Member


Date Joined Dec 2006
Total Posts : 16
   Posted 12/18/2006 8:09 PM (GMT -7)   
Hello all you fellow Anxiety sufferers,
 
I'm new here and should have probably gotten into a group like this a long time ago.  I am 35 years old, female, married, one son 2½.  I have been suffering from anxiety since my first attack at the age of 19.  Ben through the gammet (sp?) of shrinks, therapists and meds.  Prozac was my first, then Lorazepam, now Paxil is the choice of my Family Dr.  Been on it for about 5 years now and the dose was increased from 25 mg (controlled realease tablet) to recently (about 6 months) 37 mg.  It worked for me for so long.  BUT SUDDENLY (about 1 month ago) I started getting pretty bad "zaps" or as some describe "shock".  Wondering if any of you on Paxil or have been there.....have you had this feeling after all this time being on the drug?  I am going to ask The Doc asap if I can get off of it.  The more I read the more I hear about addiction to it etc.
 
Any advice would be great and thank you for allowing me into this "forum"
 
I wish you all a state of peace in your head!!!!!!  Cause I know I need it!!!!!!

nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 12/18/2006 9:19 PM (GMT -7)   
Hi and welcome to HW Bizzy-bee. I've never taken Paxil so I'm not able to give much advice, but going to your doc sounds like a good idea.  I'm not sure why you would suddenly be getting wierd side effects after being on a medication for five years but maybe the new dosage is to blame.  I'm sure some Paxil takers will be along to give some advice soon.  Best of luck!!

Dance like no-one's watching,
 
Love Thy Neighbour, just don't get caught!
 
NervyMeg


freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 12/18/2006 9:19 PM (GMT -7)   

  hello bizybee and wecome to HW I been getting those shock for years now in the head and it runs down the back and in the eyes, I asked my doctor's about it and they can't tell me why I had MRI's done and all. Some had said that it's like the start of an panic attack but I have not had a p/a from it yet I do know that a lot of A/P ppl do have that shocking in the head. Even when I wasn't on meds for years I still had them.

dave


Post Edited (freezinginAK) : 12/18/2006 9:34:05 PM (GMT-7)


GFK
Regular Member


Date Joined Jun 2006
Total Posts : 275
   Posted 12/18/2006 9:24 PM (GMT -7)   
I have felt them - usually when cutting my dose or if I forgot a dose. There is quite a bit on the net about it (I think they call it dependency withdrawal). I'm on regular paxil - started out at 30 mg 10 yrs ago. Decided (with doc's blessing) to see if I could do without about 4 yrs ago. Decreased 5 mg a month and did fine down to 10 mg. At 5 mg I was "coping" too often for me to be comfortable, so went back up to 10 mg and been there ever since.

Do you forget or are late taking your pill? Apparently SSRI's can stop working for some people also (dont know if the withdrawal symptoms would happen in that case, but it makes sense!).

Good luck!
Karen

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 12/19/2006 3:55 AM (GMT -7)   
Welcome to HW '
You have already been given some fantastic input and I know there will be more
'Keep coming here for support and understanding
I am sure there are others that have felt this I have not
Hoping you become active in the firums
Be well
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
 Happy Holidays and all the Best in 2007 .........
               God Bless .........Lyn


bizybee
New Member


Date Joined Dec 2006
Total Posts : 16
   Posted 12/19/2006 8:00 PM (GMT -7)   
Ok, I talked to the pharmicist and he claims he has never heard of "brain zaps" in any way, especially after 5 years of being on the same med.  Today at work one got me so bad I leaned against the wall for a second.  Please let me know if anyone has had this, no matter what med your on, and after this much time on one.  I feel crazy!!!!  Or maybe it's just my anxiety.

GFK
Regular Member


Date Joined Jun 2006
Total Posts : 275
   Posted 12/19/2006 9:17 PM (GMT -7)   
Check my reply to you above. I am on paxil and have felt them. To me they feel like an electrical pulse (or zap) that runs thru my entire body. As I explained, I correlated the pulses to a missed dose or when I would first reduce my dose. You are not imagining it!

Karen

tuddy
New Member


Date Joined Dec 2006
Total Posts : 1
   Posted 12/19/2006 9:22 PM (GMT -7)   
Are you online now?  I would like to discuss this.  My doctor put me on the Lorezepam. 

anxiety veteran
Regular Member


Date Joined Jul 2006
Total Posts : 103
   Posted 12/20/2006 6:28 PM (GMT -7)   
bee, paxil is bad for the zaps, especially if you miss a few doses. I am on effexor which has been very good, but it is just as bad if I miss ONE dose. So I make sure I don't anymore. That is the life on anti-depressants. Effexor has  given me my life back. I just pray it lasts a while!

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 12/21/2006 3:05 AM (GMT -7)   
I have had them also and yes it feels like a shock or something is liteally parting my hair and zapping my head
Only way I can describe it
Hope you get a chance to talk to karen (GFK)
Take care
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
 Happy Holidays and all the Best in 2007 .........
               God Bless .........Lyn


hopeful82
Veteran Member


Date Joined Jul 2005
Total Posts : 2433
   Posted 12/21/2006 6:47 AM (GMT -7)   
I know quite a few people who have experienced the zaps with Paxil, so I would definitly ask your doctor about switching. You might still experience the brain zaps when you start the new med, but they should go away - that was the experience of a friend of mine.
Ali
 
Co-mod for HIV/AIDS 
 
"The pessimist sees difficulty in every opportunity. The optimist sees the opportunity in every difficulty."
 
 
 


weedy1
New Member


Date Joined Oct 2006
Total Posts : 10
   Posted 12/21/2006 7:58 AM (GMT -7)   
:-)  yes i have was on paxil for 3 month got zap all the time one time i whent to turn on my dest top computer got zap an fry it did not have the problem till i started paxil no longer on it still get shock but not as bad was on 10mg  call my doctor who is great and gave me valums 2mg   :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:43 PM (GMT -7)
There are a total of 2,731,927 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151134 registered members. Please welcome our newest member, Purplewings49.
285 Guest(s), 11 Registered Member(s) are currently online.  Details
Helgramite, Tirzah, Michael In NY, jennydancingfish, Almost a 10, Girlie, Lynnwood, Hawaii3654, ks1905, Broncofan18, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer